Conditions for periodic vibrations in a symmetric n-string

Claude Gauthier 1
  • 1 Université de Moncton

Abstract

A symmetric N-string is a network of N ≥ 2 sections of string tied together at one common mobile extremity. In their equilibrium position, the sections of string form N angles of 2π/N at their junction point. Considering the initial and boundary value problem for small-amplitude oscillations perpendicular to the plane of the N-string at rest, we obtain conditions under which the solution will be periodic with an integral period.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] Ali Mehmeti F., Nonlinear Wave in Networks, Mathematical Research 80, Akademie-Verlag, Berlin, 1994

  • [2] Berkolaiko G., Keating J.P., Two-point spectral correlation for star graphs, J. Phys. A, 1999, 32, 7827–7841 http://dx.doi.org/10.1088/0305-4470/32/45/302

  • [3] Cattaneo C., Fontana L., D’Alembert formula on finite one-dimensional networks, J. Math. Anal. Appl., 2003, 284, 403–424 http://dx.doi.org/10.1016/S0022-247X(02)00392-X

  • [4] Dáger R., Zuazua E., Controllability of star-shaped networks of strings, C. R. Acad. Sci. Paris Ser.I Math., 2001, 332, 621–626

  • [5] Dáger R., Zuazua E., Controllability of tree-shaped networks of vibrating strings, C. R. Acad. Sci. Paris Ser.I Math., 2001, 332, 1087–1092

  • [6] Gaudet S., Gauthier C., A numerical model for the 3-D non-linear vibrations of an N-string, J. Sound Vibration, 2003, 263, 269–284 http://dx.doi.org/10.1016/S0022-460X(02)01122-7

  • [7] Gaudet S., Gauthier C., LeBlanc V.G., On the vibration of an N-string, J. Sound Vibration, 2000, 238, 147–169 http://dx.doi.org/10.1006/jsvi.2000.3153

  • [8] Gaudet S., Gauthier C., Léger L., Walker C., The vibration of a real 3-string: the timbre of the tritare, J. Sound Vibration, 2005, 281, 219–234 http://dx.doi.org/10.1016/j.jsv.2004.01.036

  • [9] Gauthier C., The amplification of non-linear travelling waves through a tree of 3-strings, Nuovo Cimento Soc. Ital. Fis. B, 2004, 119, 361–369

  • [10] Gnutzmann S., Smilansky U., Quantum graphs: applications to quantum chaos and universal spectral statistics, Adv. Phys., 2006, 55, 527–625 http://dx.doi.org/10.1080/00018730600908042

  • [11] Lagnese J.E., Leugering G., Schmidt E.J.P.G., Modeling analysis and control of dynamic elastic multi-link structures, Birkhäuser, Boston, 1994

  • [12] Sagan B.E., The symmetric group, The Wadsworth & Brooks/Cole Mathematic Series, Pacific Grove, California, 1991

  • [13] Sullivan D., The wave equation and periodicity, Appl. Math. Notes, 1984, 9, 1–12

OPEN ACCESS

Journal + Issues

Search